New use for a Garmin Edge 200...

Discussion in 'Training, Fitness and Health' started by SatNavSaysStraightOn, 30 Jan 2013.

  1. I think I may have found an unexpected side effect of my new Garmin Edge 200!

    Yesterday whilst out riding, (pushing it a touch too hard in the warm up stage) I had to stop because I was not feeling good less than 1 mile into the ride. I vaguely remember thinking "fu...." as my vision went completely. I never completed the thought and some 'moments' later came around on the ground.

    One thing I had previously done was to set my Garmin Edge 200 to auto-pause and it said 3 mins something... looking at the stats I have been able to reliably tell my GP exactly how long I lay unconscious in the mud, alone on the side of a bridlepath! Twas not what I was thinking of when I purchased it.

    Today's ride was at a more leisurely pace, physio apt & a visit to the Dr's for a review of my blood pressure meds!

    Now of course I also need a new cycle helmet (dent on the side), have some interesting bruises and need to work out how to explain them my OH when he gets home tomorrow having been away for 3 days. It seems I caught the very centre of my forehead on the handlebars as I went down, visible bruise and there is a similarly interesting bruise on my abdomen as well (its just a bruise nothing worse).
     
  2. Rohloff_Brompton_Rider

    Rohloff_Brompton_Rider Formerly just_fixed

    Why did you pass out? Is this something that happens regularly? I hope you recover quickly.
     
  3. phil_hg_uk

    phil_hg_uk I am not a member, I am a free man !!!!!!

    Oh ouch!!!! thats not good, take it easy until you get it sorted :hugs:
     
  4. OP
    OP
    SatNavSaysStraightOn

    SatNavSaysStraightOn Changed hemispheres!

    not something that happens regularly thankfully. at the moment the assumption is that my diastolic pressure dropped through the floor. Exercise can reduce the need for high blood pressure meds and I have been "under the weather" for a few weeks now which could easily be explained by lower than I am used to blood pressure. My reading this morning was 120/77 with 56 pulse which is spot on, but by lunch it was 128/65 59 pulse and I was feeling off again with a 'tacky' heart rhythm. The diastolic figure is dropping way lower than I have ever had and I only encounter issues when I stop exercising - if I carry on but gently I am fine. Something similar happened this time last year as well, though not anywhere near as badly - never lost consciousness for one thing, and I just stopped taking one med, and halved the other and problems went away...

    But there is also another possibility and that is that my adreanal gland supression (from asthma meds) is getting worse/playing up and that can also lower blood pressure during a 'crisis' which is not good news and I had a 'minor' crisis soon after the collapse, so now being referred to endocrine unit (again).

    If my Addison's (just google it) is playing up then the news is not good, if it is simply I am getting too fit for the BP meds I was on, then I'm OK... ECG to happen on Friday (after cycling 7 miles to the Dr's!)
     
  5. Pat "5mph"

    Pat "5mph" A kilogrammicaly challenged woman Moderator

    Location:
    Glasgow
    SatNav, I have a feeling your OH will tell you off for going out on the bike when you were feeling a bit under the weather!
    GWS, take care and take it easy :hugs:
     
  6. OP
    OP
    SatNavSaysStraightOn

    SatNavSaysStraightOn Changed hemispheres!

    Unfortuantly I don't have the best of health and am not very good at taking it easy. When I have been under the weather for a while, bigger things start to play up whereas usually I can manage them (without t)reatment but they have this tendancy to flare up suddenly and make me really ill (confined to bed for weeks and that is not good for anyone).

    The really BIG problem is that if I don't stay fit (and keep cycling) then my asthma plays up big time causing my Addison's even more issues in the long run, so I can't win :sad: and if my asthma is playing up badly well - I have been rescuitated twice because of it, so all I can do is try to carry on (just more carefully)...

    hopefully it will transpire it is nothing more than me being too fit! :training:
     
    Sara_H and Pat "5mph" like this.
  7. Rohloff_Brompton_Rider

    Rohloff_Brompton_Rider Formerly just_fixed

    Nowt like a high maintenance bird is there?......:smile::smile::smile:

    Seriously tho, I hope your ECG results are good and point the practitioners in the right direction.
     
  8. OP
    OP
    SatNavSaysStraightOn

    SatNavSaysStraightOn Changed hemispheres!

    ironically the fittest people I know are the least healthy - we know we have to keep fit to stay alive!.
    fingers crossed for the ECG, last thing I need having just turned 40 is to be told my heart has issues as well! something has to work OK in this body of mine doesn't it? Anyhow GP was happy listening to my heart and did not order blood tests so should be fine...
    hopefully I am simply too fit!:biggrin:
     
  9. Sara_H

    Sara_H Guru

    I've been a bit dizzy and fainty since I came home from hospital. I usually have quite low blood pressure anyway, but have had more so since then. On the plus side, it's given me an excuse not to take my turn at driving!

    Hope your bloods turn out ok.
     
  10. Boon 51

    Boon 51 Veteran

    Location:
    Deal. Kent.
    Stay safe my friend...
    PS.. Like you I carry several problems so I know its hard riding your bike sometimes.
     
  11. RWright

    RWright Veteran

    Location:
    North Carolina
    I have been feeling more dizzy than normal at night when I get out of my chair and stand. I hope it means I need to come off some of the blood pressure meds I am on too. I am not scheduled for another appointment for about 2 months. I may call my Doctor's nurse and ask her if I can stop by one day next week and have her check it for me. I have not had any problems when I ride.

    Please be careful, if fainting were to happen at the wrong place and time on a bike, it could be extremely dangerous.
     
  12. OP
    OP
    SatNavSaysStraightOn

    SatNavSaysStraightOn Changed hemispheres!

    Regretfully dizziness on standing from a chair etc is normal with high BP (so I have read) and not a reason to reduce it from what I understand (something I have suffered from as well - :sad: ). Take some measurements whilst in the chair before standing, it will help them work it out. I have to take am/pm readings for the next month and drop them into the surgery with another appt in 6 weeks.

    this mornings readings were 117/63 pulse 54 which is making putting it on the chart slightly interesting because the chart stops at 50 and goes all the way up to 260.... so shall have to take it easy on the way into college with the diasoltic reading being much lower than my body is accustomed to.

    The only good news is that I do get enough warning to stop and get my feet on the ground (out of toe straps) and will almost always fall to the left away from traffic because of the slight paralysis down my left side that I suffer from (accident as a teenager & from the dog bite legacy) which means the left side gives way first! OK slender advantage yes, but you have to look on the bright side of things!
     
  13. ColinJ

    ColinJ It's a puzzle ...

    I read the opposite - that a fit person can get dizzy when standing suddenly because their heart rate is fairly low and they might stand up between beats and be unable to get blood up to the new position of the head quickly enough! (link)

    When I was fit, my resting heart rate was well below 40 bpm so I had over 1.5 seconds between beats and frequently suffered from that problem.
     
  14. Sara_H

    Sara_H Guru

    I think it can go either way! Although med pro's would generally be expecting low BP with dizziness/fainting.
     
  15. Rohloff_Brompton_Rider

    Rohloff_Brompton_Rider Formerly just_fixed

    Nope,you only faint from blood not flowing to the brain correctly, ergo low blood pressure. In you case satnav, is it possibly a side effect of you blood pressure meds? Or even dehydration? Some people I've seen in clinic faint simply because they've eaten too much, according to the attending SHO it because blood pools either in the legs or stomach.
     
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice